zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
An efficient implicit Runge-Kutta method for second order systems. (English) Zbl 1100.65062
Summary: We consider the efficient implementation of a fourth order two stage implicit Runge-Kutta method to solve periodic second order initial value problems. To solve the resulting systems, we use the factorization of the discretized operator. Such proposed factorization involves both complex and real arithmetic. The latter case is considered here. The resulting system is efficient and small in size. It is one fourth the size of systems using normal implicit Runge-Kutta method. Numerical details and examples are also presented to demonstrate the efficiency of the method.

65L06Multistep, Runge-Kutta, and extrapolation methods
65L05Initial value problems for ODE (numerical methods)
34A34Nonlinear ODE and systems, general
Full Text: DOI
[1] Attili, B.; Elgindi, M.; Elgebeily, M.: Initial value methods for the eigenelements of singular two-point boundary value problems. Ajse 22, No. 2C, 67-77 (1997) · Zbl 0910.65058
[2] Burder, J.: Linearly implicit Runge -- Kutta methods based on implicit Runge -- Kutta methods. Appl. numer. Math. 13, 33-40 (1993) · Zbl 0790.65059
[3] Butcher, J.; Chartier, P.: The effective order of singly-implicit Runge -- Kutta methods. Numer. algorithms 20, 269-284 (1999) · Zbl 0936.65089
[4] Cahlon, B.: Numerical methods for initial value problems. Appl. numer. Math. 5, 399-407 (1989) · Zbl 0689.65045
[5] Cash, J.: High order p-stable formulae for periodic initial value problems. Numer. math. 37, 355-370 (1981) · Zbl 0488.65029
[6] Cash, J.: Efficient p-stable methods for periodic initial value problems. Bit 24, 248-252 (1984) · Zbl 0558.65053
[7] Chawla, M.: Unconditionally stable noumerov-type methods for second order differential equations. Bit 23, 541-552 (1983) · Zbl 0523.65055
[8] Cooper, J.; Butcher, J.: An iterative scheme for implicit Runge -- Kutta methods. IMA J. Numer. anal. 3, 127-140 (1983) · Zbl 0525.65052
[9] Dahlquist, G.: On accuracy and unconditional stability of linear multistep methods for second order differential equations. Bit 18, 133-136 (1978) · Zbl 0378.65043
[10] De-Swart, J.; Soderlind, G.: On the construction of error estimators for implicit Runge -- Kutta methods. J. comput. Appl. math. 86, 347-358 (1997) · Zbl 0897.65051
[11] Ehle, B.; Picel, Z.: Two parameter arbitrary order exponential approximations for stiff equations. Math. comput. 29, 501-511 (1975) · Zbl 0302.65059
[12] Fairweather, G.: A note on the efficient implementation of certain Padé methods of linear parabolic problems. Bit 18, 101-109 (1978) · Zbl 0384.65036
[13] I. Galdwell, J. Wang, Iterations and predictors for second order systems, in: W.F. Ames (Eds.), Proceedings, 14th IMACS World Congress on Comput. and Appl. Math., Georgia, vol. 3, 1994, pp. 1267 -- 1270.
[14] Lambert, J.: Computational methods in ordinary differential equations. (1973) · Zbl 0258.65069
[15] Li, S. F.; Gan, S.: A class of parallel multistep Runge -- Kutta predictor-corrector algorithms. J. numer. Methods comput. Appl. 17, 1-11 (1995) · Zbl 0892.65048
[16] Liu, M.; Kraaijevanger, J.: On the solvability of the systems of equations arising in implicit Runge -- Kutta methods. Bit 28, 825-838 (1988) · Zbl 0661.65078
[17] Olsson, H.; Soderlind, G.: Stage value predictors and efficient Newton iterations in implicit Runge -- Kutta methods. SIAM J. Sci. comput. 20, 185-202 (1999) · Zbl 0914.65078
[18] Serbin, M.: On factoring a class of complex symmetric matrices without pivoting. Math. comput. 35, 1231-1234 (1980) · Zbl 0463.65016
[19] Shampine, L.: Implementation of implicit formulas for the solution of ODE’s. SIAM J. Sci. stat. Comput. 1, 103-118 (1980) · Zbl 0463.65050
[20] Sharp, P.; Fine, J.; Burrage, K.: Two-stage and three stage diagonally implicit Runge -- Kutta Nyström methods of order three and four. IMA J. Numer. anal. 10, 489-504 (1990) · Zbl 0711.65057
[21] Voss, D.; Muir, P.: Mono-implicit Runge -- Kutta schemes for the parallel solutions of initial value ODE’s. J. comput. Appl. math. 102, 235-252 (1999) · Zbl 0945.65077
[22] Xiao, A.: Order results for algebraically stable mono-implicit Runge -- Kutta methods. J. comput. Appl. math. 17, 639-644 (1999) · Zbl 0949.65075